|Atripla, Amantadine & muscle spasms
Sep 19, 2008
I'm a 21 year Hiv+ survivor. I have had peripheral neuropathy in both feet and legs and occasionally in both hands for almost 11 years. I've been on Atripla for about 3 years and Amantadine for body tremors for about 1 year. In the last 6 or 7 months I've developed muscle twitching and spasms whether I'm resting,sleeping or in motion. I have slept poorly for the last 18 years ( I sleep for 2 - 4 non consecutive hours). What gives and what can I do to stop it if anything?
| Response from Dr. Henry
Tremors as you describe have not been generally linked to Atripla or to HIV infection under good control. A wide range of conditions from Parkinson's, thyroid, familial tremor, anxiety, dystonia, wilson's disease, caffeine sensitivity, drug side effects and many others can contribute or cause a temor. Amantadine is used to treat tremor in the Parkinson's like category (extra pyramidal tremors). Many of those conditions are seen in the general population so link to HIV or HIV treatment can be tough to pin down. Consultation with a neurologist and sleep specialist might be useful. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.